Results 1 to 5 of 5

Thread: New Member

  1. #1
    New Community Member
    Join Date
    Mar 2016
    Location
    Georgia, USA
    Posts
    1

    Smile New Member

    Hi,

    I just registered. This is all rather new to me. I was diagnosed with PD last September. So far I'm doing pretty good. The medicine (Sinemet) seems to be controlling the bulk of the symptoms I have. However, the worst problem is the "anxiety" feelin (pain in chest area). It happens mostly at work but on rare occasions at home. I'm 55 now. Is this a problem for anyone else and if so, what do you do about it? My doctor prescribed Lexapro but my wife and I determined it was making the feeling worse so I quit taking it.

    I'm not always sure what to say in these things but I hope to help others as I also hope to get help for myself. PD is not something I wished for but am confident my family and I can handle whatever comes our way. We are all members of the church of Christ and have absolute faith that one day we will not have to deal with sickness any more. If I can help in any way, please let me know.

  2. The following 3 users say "thanks"


  3. #2
    Distinguished Community Member Earth Mother 2 Angels's Avatar
    Join Date
    Oct 2006
    Posts
    3,047
    Blog Entries
    1

    Thumbs up

    ((((((prstn496))))))~

    TO BRAINTALK!

    We're so glad that you joined our community!

    I'm so sorry that you've been diagnosed with PD, but I'm happy for you that Sinemet is working to control the majority of your symptoms. You are wise to discontinue any medications, which cause you to feel worse or to have adverse side effects. Of course, you should check with your doctor first, as some meds can't be stopped suddenly and need to be weaned.

    Unfortunately, our PD forum isn't as active as it once was, but there are many caring folks here, to support and encourage you on your journey.

    How wonderful that your family is supporting and loving you. May your faith keep you strong.

    I look forward to getting to know you, so please feel free to post. You'll get the hang of it in no time.

    Love & Light,

    Rose
    Mom to Jon, 48, (seizure disorder; Gtube; trache; colostomy; osteoporosis; hypothyroid; enlarged prostate; lymphedema, assorted mysteries) and Michael, 32, (intractable seizures; Gtube), who were born with an undiagnosed progressive neuromuscular disease and courageous spirits. Our Angel Michael received his wings in 2003 and now resides in Heaven. Our Angel Jon lives at home with me and Jim, the world's most wonderful dad.

  4. #3

    Default

    Hi, I just registered here. My father's just diagnosed with PD, and yeah, he also feels the same with you. He haven't stopped taking the medication, though. I hope I can find something in this forum to help him.

  5. The following 2 users say "thanks"


  6. #4
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Red Sox Nation :D
    Posts
    2,290

    Default

    Welcome to Brain Talk, Tony.

    The National Parkinson's Association says that 40% of PD patients also have anxiety. It can be situational or caused by lower amts of certain neurotransmitters. Either way, it can be treated. See here:

    http://www.parkinson.org/understandi...Causes-Anxiety

    See you around the forums,
    ANN
    There comes a time when silence is betrayal.- MLK

  7. The following user says "thanks"


  8. #5
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    6,747
    Blog Entries
    11

    Default

    Hi tonyquart and WELCOME!

    If your father is taking Sinemet, chest pain is listed as one of the "major side effects" and is something to contact the doctor about:

    https://www.drugs.com/sfx/sinemet-side-effects.html
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  9. The following user says "thanks"


Similar Threads

  1. New member
    By Luck211 in forum New member introductions
    Replies: 6
    Last Post: 01-14-2016, 04:07 PM
  2. former member gone
    By Cherie in forum Multiple Sclerosis
    Replies: 4
    Last Post: 12-21-2014, 12:24 PM
  3. New member
    By em8569 in forum New member introductions
    Replies: 3
    Last Post: 10-10-2012, 08:00 AM
  4. I'm a new member
    By tgcasey in forum New member introductions
    Replies: 1
    Last Post: 09-17-2012, 06:24 PM
  5. Registered user vs Community Member vs Distinguished Community Member
    By Mike Weins in forum BrainTalk's feedback forum
    Replies: 2
    Last Post: 04-25-2012, 02:36 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.